MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE SPREADER 7MM BEAK WIDTH; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE SPREADER 7MM BEAK WIDTH; MISC ORTHO SURGICAL INSTR
Catalog Number 398.93
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review: part number: 398.93; synthes lot number: t975338; release to warehouse date: 15-mar-2012; manufacture site: (b)(4); part expiration date: n/a; list of nonconformance¿s: n/a.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.The raw material certificate was reviewed and the used material was according to the specification of the device.No nonconformance records (ncrs) were generated during the production of this device.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.Investigation summary: complaint condition: it was reported that on an unknown date, the stop nut for the speed lock was observed missing during the cleaning when the bone spreader was taken apart.There was no procedure and patient involvement.Service and repair evaluation: the customer reported the stop nut was missing.The repair technician reported the bolt for the stop nut was broken.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Customer quality investigation: investigation flow: broken: device condition: visual inspection performed at customer quality identified that the device was received with broken bolt on the lock nut portion of the device.The broken bolt portion was not returned.Furthermore, the threaded locking shaft was observed bent which is possibly the result of excessive off-axis force.No new issues were identified.Dimensional analysis and document/specification review: relevant drawings for the device were reviewed and no design issues were noted.Dimensional inspection was not able to be performed on the relevant portions as the broken portions were not returned.Furthermore, the observed device damage(broken and bent conditions) is due to post manufacture damage.Device history record performed on the device lot number showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.No ncrs were generated during the production of this device.The raw material certificate was reviewed and the used material was according to the specification of the device.While no definitive root cause could be determined, it is possible that any unintended excessive forces (such as being dropped off during usage/handling) would have contributed to this event for this 6+ year old device.Conclusion: the overall complaint condition was confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the stop nut for the speed lock in a bone spreader was observed missing during cleaning on an unknown date.The bone spreader was taken apart and the stop nut got lost at the time.There was no patient and procedural involvement reported.There is no further information available.This complaint is for one (1) bone spreader 7 mm beak width.This is report 1 of 1 for (b)(4).

Brand Name
BONE SPREADER 7MM BEAK WIDTH
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7969498
Report Number2939274-2018-54404
Device Sequence Number1352980
Product Code LXH
UDI-Device Identifier10886982201980
UDI-Public(01)10886982201980
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number398.93
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2018
Initial Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1